Alert archive / Indiana / Special Weather Statements in 2015

Special Weather Statement, NWS Northern Indiana

July 17, 2015Cass County, White County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 17, 2015, 7:21 PM EDT for Cass County, White County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2015, 7:21 PM EDT (23:21 UTC)
Expired
Jul 17, 2015, 8:15 PM EDT
In force
54 min
Issued by
NWS Northern Indiana

Counties Cass County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS83 KIWX 172321
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT FRI JUL 17 2015
 
INZ013-020-022-180015-
WHITE-CASS-PULASKI-
721 PM EDT FRI JUL 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PULASKI...
WHITE AND CASS COUNTIES...

AT 720 PM EDT /620 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR ROYAL CENTER TO COLLEGEVILLE...AND MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...MONTICELLO...MONON...WALTON...WOLCOTT...ROYAL CENTER...
REYNOLDS...CHALMERS...BURNETTSVILLE...ONWARD...NORWAY...BUFFALO...
LAKESIDE IN PULASKI COUNTY...METEA...IDAVILLE...CLYMERS...LUCERNE...
HEADLEE...ADAMSBORO AND BELL CENTER.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 191 AND 198.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
      4093 8693 4097 8649 4091 8647 4091 8633
      4065 8617 4065 8637 4069 8637 4069 8652
      4074 8653 4074 8675 4068 8676 4068 8674
      4066 8678 4064 8677 4063 8710
TIME...MOT...LOC 2320Z 294DEG 23KT 4093 8656 4089 8715 
$$

NG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:51 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 17, 6:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT FRI JUL 17 2015

.SYNOPSIS...
ISSUED AT 143 PM EDT FRI JUL 17 2015

HEAT AND HUMIDITY WILL CONTINUE TO TAKE HOLD ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL RANGE FROM THE
MID 80S TO AROUND 90. HEAT INDEX VALUES WILL BE BETWEEN 90 AND 100
THIS AFTERNOON. LOWS TONIGHT WILL ONLY DROP INTO THE LOWER 70S.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. A
FEW STRONG OR ISOLATED SEVERE STORMS ARE POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 343 PM EDT FRI JUL 17 2015

AS OF 19Z...ISOLATED THUNDERSTORMS DEVELOPING SOUTH OF THE AREA
ALONG OUTFLOW BOUNDARY JUST NORTH OF THE I-70 CORRIDOR.
ANTICIPATING DEVELOPMENT FURTHER NORTH INTO OUR AREA OVER THE NEXT
FEW HOURS...ESPECIALLY ALONG MODIFIED OUTFLOW/LAKE BREEZE BOUNDARY
CURRENTLY NOTED ON VIS SAT AS A LINE OF TOWERING CU AND RADAR W/
WEAK RETURNS FROM NEAR MICHIGAN CITY NW TOWARD KAZO. ALL HI RES
GUIDANCE POINTS TO CONVECTIVE INITIATION SOMEWHERE IN THE VICINITY
OF THIS BOUNDARY BY 21Z...DESPITE VERY LIMITED SFC FORCING.

HIGHLY UNSTABLE ENVIRONMENT CONTINUING TO BUILD AS TEMPERATURES RISE
INTO THE UPPER 80S/NEAR 90 THIS AFTERNOON...AND DEWPOINTS IN THE MID
TO UPPER 70S. THIS IS YIELDING SBCAPE VALUES FROM 4000 TO 5000 J/KG
ACROSS NORTHERN IN INTO SRN LWR MI. VERY STEEP LAPSE RATES FROM SFC
TO 700 MB FROM 8 TO 9 C/KM. MID/UPPER JET FOCUSING BEST SUPPORT
ACROSS THE NORTHERN HALF OF THE FORECAST AREA...BUT MEAGER AT BEST
WITH EFFECTIVE BULK SHEAR VALUES OF 20-30 KTS. THESE PARAMETERS
SUGGEST A MAINLY PULSE STORM ENVIRONMENT...HOWEVER SOME STORMS MAY
ORGANIZE INTO MULTICELL CLUSTERS. DAMAGING WINDS LOOKS TO BE THE
MAIN THREAT...ESPECIALLY WITH THE STEEP LOW LEVEL LAPSE RATES AND
DRY AIR ABOVE 700 MB...WITH DCAPE VALUES FROM 1200 TO 1600 J/KG. A
VERY FAVORABLE THERMODYNAMIC ENVIRONMENT...BUT VERY WEAK FORCING AND
LIMITED SHEAR QUELLING A MORE WIDESPREAD SEVERE WEATHER THREAT.
HEAVY RAINFALL WILL ALSO BE A THREAT WITH ANY THUNDERSTORMS...GIVEN
RICH LOW LVL ENVIRONMENT...PWAT VALUES APPROACHING 2 INCHES...AND
WARM CLOUD DEPTHS ABOVE 12KFT. ANY TRAINING T-STORMS...ESPECIALLY
OVER AREAS THAT HAVE RECENTLY EXPERIENCED EXCESSIVE RAINFALL...WILL
SIGNIFICANTLY ENHANCE THE THREAT OF FLASH FLOODING. T-STORM
THREAT/COVERAGE WILL WANE AFTER SUNSET W/ LOSS OF DIURNAL
HEATING...AND HAVE REFLECTED THIS IN THE GRIDS WITH LOWERING OF POPS
THROUGH 06Z. WARM AND MUGGY CONDITIONS WILL CONTINUE THROUGH THE
OVERNIGHT...WITH LOWS ONLY DROPPING INTO THE LOWER 70S.

SECONDARY STORY IN THE SHORT TERM IS DANGEROUS HEAT INDICES EXPECTED
ON SATURDAY. HAVE HOISTED A HEAT ADVISORY FOR THE ENTIRE AREA FROM
NOON UNTIL 9 PM EDT SATURDAY...WITH HEAT INDICES EXPECTED TO RANGE
FROM 100F TO 105F ACROSS THE ENTIRE AREA. MAX T VALUES SHOULD REACH
THE LOW TO MID 90S. HAVE MAINTAINED A SLIGHT CHANCE OF A
THUNDERSTORM SATURDAY AFTERNOON...WITH ANOTHER DAY OF VERY UNSTABLE
CONDITIONS. HOWEVER...EVEN LESS FORCING AND MORE CAPPING SHOULD
PRECLUDE ANYTHING MORE THAN AN ISOLATED POP UP STORM DURING THE PEAK
OF DAYTIME HEATING ON SATURDAY.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 343 PM EDT FRI JUL 17 2015

UPR RIDGE EXPECTED TO EXTEND NE FROM SRN PLAINS TO OUR
CWA AT START OF THE PERIOD SATURDAY EVE. MODELS IN FAIR AGREEMENT
SUGGESTING A WK SHRTWV WILL BE MOVG THROUGH THE PERIPHERY OF THIS
RIDGE ACROSS OUR AREA OVERNIGHT WHICH COULD CAUSE TSTMS GIVEN
MOIST/UNSTABLE AIRMASS IN PLACE. HIGHEST POPS PLACED IN NW ZONES DUE
TO POTENTIAL FOR STORMS ALONG/AHEAD OF CDFNT TO MOVE INTO THIS AREA
OVERNIGHT. TEMPS WILL REMAIN VERY WARM WITH LOWS ONLY IN THE M70S.

CDFNT EXPECTED TO MOVE ACROSS THE CWA SUNDAY... LIKELY ACCOMPANIED
BY TSTMS. GIVEN VERY MOIST/UNSTABLE AIRMASS IN PLACE AHEAD OF THE
FRONT ALONG WITH RATHER STRONG LINEAR FORCING... POTENTIAL EXISTS
FOR SOME SVR STORMS... THOUGH LIMITING FACTOR IS EXPECTED RATHER WK
WIND FIELD/SHEAR AHEAD OF THE FRONT. LOCALLY HEAVY RAINFALL A
POSSIBILITY GIVE PWATS IN EXCESS OF 2". HIGHS WILL RANGE FROM AROUND
80 NEAR LAKE MI WHERE FROPA WILL COME IN THE MORNING TO NEAR 90 FAR
SE-E PORTION OF CWA WHERE AFTN FROPA EXPECTED.

POST-FRONTAL SHOWERS/TSTMS SHOULD END FROM NW-SE ACROSS THE AREA
SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN WHICH SHOULD ALSO SET THE
STAGE FOR FAIR WX MONDAY. TEMPS EXPECTED TO FALL BACK TO A BIT BLO
NORMAL WITH LOWS IN THE 60S AND HIGHS IN THE U70S/L80S.

SHRTWV EXPECTED TO MOVE ACROSS THE UPR GRTLKS TUE WITH ASSOCIATED WK
CDFNT PASSING THROUGH OUR AREA IN THE AFTN... PSBLY ACCOMPANIED BY
A FEW SHOWERS/TSTMS. HIGH PRESSURE SHOULD FOLLOW THIS FRONT
PROVIDING FAIR WX WITH NEAR NORMAL TEMPS WED. AS HIGH MOVES TO THE
EAST THU A WARM FRONT APCHG FROM THE SW EXPECTED TO COMBINE WITH A
SHRTWV DROPPING SE ACROSS THE GRTLKS BRINGING ANOTHER CHC OF
TSTMS... WITH RIDGING BUILDING INTO THE AREA IN ITS WAKE PROVIDING
FAIR WX FRI.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 648 PM EDT FRI JUL 17 2015

SCT TS OVER NRN INDIANA LATE THIS AFTN SHOULD IMPACT FWA EARLY
THIS EVE. OTRWS VFR CONDITIONS EXPECTED OVERNIGHT BUT SOME
STRATUS/FOG PSBL LATE TONIGHT/EARLY SAT. BASED ON UPSTREAM OBS
THIS MORNING EXPECTING JUST A SHORT PERIOD OF MVFR BR RESTRICTIONS
AT MOST. RIDGE ALOFT BUILDING INTO THE AREA ON SATURDAY SHOULD
CAP DEEP CONVECTION FOR THE MOST PART ACROSS THE AREA WITH JUST
SCT CLOUDS EXPECTED AND PERHAPS AN ISOLATED LATE AFTN TS (COVERAGE/CHANCES
TOO LOW TO MENTION IN TAFS).

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/
     SATURDAY FOR INZ003>009-012>018-020-022>027-032>034.

MI...HEAT ADVISORY FROM NOON TO 9 PM EDT SATURDAY FOR MIZ077>081.

OH...HEAT ADVISORY FROM NOON TO 9 PM EDT SATURDAY FOR OHZ001-002-004-
     005-015-016-024-025.

LM...NONE.
&&

SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 17, 4:39 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT FRI JUL 17 2015

INZ012-013-015-020-022-023-182045-
STARKE-PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...ROCHESTER...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU
439 PM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. AN
ISOLATED STRONG OR SEVERE STORM IS POSSIBLE ALONG WITH LOCALIZED
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY
SUNDAY NIGHT. SEVERE STORMS WITH WIND GUSTS IN EXCESS OF 60 MPH
ARE POSSIBLE SUNDAY.

HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED SATURDAY...AND
NEAR 100 DEGREES SUNDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT
FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-014-016>018-024>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-182045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
439 PM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. AN
ISOLATED STRONG OR SEVERE STORM IS POSSIBLE ALONG WITH LOCALIZED
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY
SUNDAY NIGHT. SEVERE STORMS WITH WIND GUSTS IN EXCESS OF 60 MPH
ARE POSSIBLE SUNDAY AFTERNOON.

HEAT INDEX VALUES ARE EXPECTED TO RISE TO AROUND 105 DEGREES
SATURDAY AFTERNOON...AND NEAR 100 DEGREES SUNDAY AFTERNOON. A
HEAT ADVISORY IS IN EFFECT FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-182045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 PM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. AN ISOLATED
STRONG THUNDERSTORM WITH WIND GUSTS OVER 30 KNOTS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY SUNDAY
NIGHT. ISOLATED SEVERE STORMS WITH WIND GUSTS IN EXCESS OF 50
KNOTS ARE POSSIBLE SUNDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 17, 4:47 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EDT FRI JUL 17 2015

INZ006>008-172130-
STEUBEN-NOBLE-LAGRANGE-
447 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STEUBEN...LAGRANGE
AND NORTHEASTERN NOBLE COUNTIES...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF
MIDDLEBURY...OR 7 MILES WEST OF LAGRANGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENDALLVILLE...LAGRANGE...ROME CITY...TOPEKA...SCOTT...
WOLCOTTVILLE...SHIPSHEWANA...EMMA...MONGO...EDDY...ELMIRA...
ONTARIO...PLATO...HOWE...INDIANOLA...SALEM CENTER...HELMER...
WOODRUFF...BRUSHY PRAIRIE AND BIG LONG LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4169 8506 4153 8513 4153 8519 4145 8519
      4158 8565 4175 8565
TIME...MOT...LOC 2046Z 286DEG 21KT 4167 8557

NG
Special weather statement, Jul 17, 5:08 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 PM EDT FRI JUL 17 2015

INZ012>014-172145-
STARKE-MARSHALL-PULASKI-
508 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STARKE...NORTHEASTERN
PULASKI AND SOUTHWESTERN MARSHALL COUNTIES...

AT 508 PM EDT /408 PM CDT/...A STRONG THUNDERSTORM WAS NEAR NORTH
JUDSON...OR 8 MILES SOUTH OF KNOX...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  KNOX AROUND 425 PM CDT.
  CULVER AROUND 430 PM CDT.
  HAMLET AROUND 435 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ORA...OAK GROVE...
OBER...WINONA...BEARDSTOWN...BASS LAKE...MAXINKUCKEE...MONTEREY AND
TOTO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4139 8660 4121 8636 4117 8645 4117 8646
      4116 8647 4109 8664 4120 8674
TIME...MOT...LOC 2108Z 219DEG 25KT 4117 8666

JBALL
Special weather statement, Jul 17, 5:16 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT FRI JUL 17 2015

INZ004-005-172200-
ST. JOSEPH-ELKHART-
516 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELKHART AND EAST
CENTRAL ST. JOSEPH COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAKARUSA...OR 7 MILES
SOUTHWEST OF DUNLAP...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...DUNLAP...WAKARUSA...MILLERSBURG...NEW PARIS...
BENTON...WATERFORD MILLS...JIMTOWN...FORAKER AND SOUTHWEST.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4163 8566 4144 8566 4150 8611 4165 8611
TIME...MOT...LOC 2116Z 285DEG 14KT 4158 8605

NG
Special weather statement, Jul 17, 5:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EDT FRI JUL 17 2015

INZ006>009-172245-
STEUBEN-NOBLE-LAGRANGE-DE KALB-
558 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DE KALB...SOUTHERN
STEUBEN...SOUTHEASTERN LAGRANGE AND NORTHEASTERN NOBLE COUNTIES...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
KENDALLVILLE...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...KENDALLVILLE...BUTLER...WATERLOO...HAMILTON...ASHLEY...
HUDSON...CORUNNA...STEUBENVILLE...PLEASANT LAKE...HAMILTON LAKE...
ALVARADO...MOORE...BIG LONG LAKE...SEDAN...FAIRFIELD CENTER...
ELMIRA...BIG TURKEY LAKE...LONG LAKE AND INDIANOLA.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 331 AND
346.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4158 8481 4133 8489 4148 8533 4164 8525
TIME...MOT...LOC 2157Z 291DEG 15KT 4155 8520

NG
Special weather statement, Jul 17, 6:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT FRI JUL 17 2015

INZ005-008-016-172230-
NOBLE-KOSCIUSKO-ELKHART-
600 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELKHART...NORTHEASTERN
KOSCIUSKO AND NORTHWESTERN NOBLE COUNTIES...

AT 600 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW PARIS...OR NEAR
NAPPANEE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GOSHEN...NAPPANEE...LIGONIER...SYRACUSE...WAKARUSA...MILFORD...NORTH
WEBSTER...MILLERSBURG...NEW PARIS...BENTON...LOCKE...CROMWELL...
TIPPECANOE LAKE...JAMES LAKE...SOUTHWEST...OAKWOOD PARK...DEWART
LAKE...WATERFORD MILLS...FORAKER AND GRAVELTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4155 8566 4152 8565 4152 8553 4128 8567
      4145 8605 4161 8606
TIME...MOT...LOC 2200Z 303DEG 15KT 4149 8589

NG
Special weather statement, Jul 17, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT FRI JUL 17 2015

INZ013-020-022-180015-
WHITE-CASS-PULASKI-
721 PM EDT FRI JUL 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PULASKI...
WHITE AND CASS COUNTIES...

AT 720 PM EDT /620 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR ROYAL CENTER TO COLLEGEVILLE...AND MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...MONTICELLO...MONON...WALTON...WOLCOTT...ROYAL CENTER...
REYNOLDS...CHALMERS...BURNETTSVILLE...ONWARD...NORWAY...BUFFALO...
LAKESIDE IN PULASKI COUNTY...METEA...IDAVILLE...CLYMERS...LUCERNE...
HEADLEE...ADAMSBORO AND BELL CENTER.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 191 AND 198.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
      4093 8693 4097 8649 4091 8647 4091 8633
      4065 8617 4065 8637 4069 8637 4069 8652
      4074 8653 4074 8675 4068 8676 4068 8674
      4066 8678 4064 8677 4063 8710
TIME...MOT...LOC 2320Z 294DEG 23KT 4093 8656 4089 8715

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:30 AM EDTSpecial Weather StatementIWXAdams30 min
Jul 17, 10:09 AM EDTRiver Flood WarningIWXAdams, Allen60 hr
Jul 17, 3:20 PM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more29 hr
Jul 17, 4:45 PM EDTSpecial Weather StatementIWXPulaski45 min
Jul 17, 4:47 PM EDTSpecial Weather StatementIWXLaGrange43 min
Jul 17, 5:08 PM EDTSpecial Weather StatementIWXStarke37 min
Jul 17, 5:16 PM EDTSpecial Weather StatementIWXElkhart44 min
Jul 17, 5:58 PM EDTSpecial Weather StatementIWXDeKalb47 min
Jul 17, 6:00 PM EDTSpecial Weather StatementIWXElkhart30 min
Jul 17, 6:20 PM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Noble3 hr
Jul 17, 6:24 PM EDTAreal Flood AdvisoryIWXDeKalb, LaGrange, Noble, Steuben3 hr
Jul 17, 7:44 PM EDTAreal Flood AdvisoryIWXWhite3 hr
Jul 17, 8:00 AM EDTSpecial Weather StatementIWXAllen45 min
Jul 17, 8:44 AM EDTSpecial Weather StatementIWXAllen46 min
Jul 17, 9:29 AM EDTSpecial Weather StatementIWXAllen31 min

Nearby

Special Weather Statements in Indiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.